ABSTRACT

Nivolumab is an anti-programmed cell death protein 1 monoclonal antibody. While an effective treatment for a variety of tumors, immune checkpoint inhibitors (ICI) can cause immune-related adverse events such as ICI-pancreatic injury (ICI-PI). Here we present a case of a 60-year-old man with metastatic acral melanoma treated with nivolumab and ipilimumab who developed ICI-PI. Changes in positron emission tomography images preceded symptom onset. However, this case is unique in that the patient presented with cholestatic liver disease. Magnetic resonance cholangiopancreatography showed a dilated extrahepatic bile duct that resolved with steroid therapy, similar to the clinical course of autoimmune pancreatitis. ICI-PI has variable presentations including obstructive jaundice with a clinical course mimicking autoimmune pancreatitis and prompt awareness and treatment of ICI-PI is clinically significant given increasing use of ICIs.

This content is only available as a PDF.

Competing Interests

Source of Support: None. Conflict of Interest: None.